Compounded Drug Injury

FDA Warns Against Using NuVision Pharmacy’s Compounded Products Due To Sterility Risks

by Staff Blogger | August 20th, 2013

August 20, 2013

Compounding a medication occurs when a trained professional mixes certain medications and supplements to fit the specific needs of a particular patient. While these medications can be extremely effective because of their personalized nature, there is also a high risk of the products becoming contaminated with bacteria, fungi, and/or viruses.

In fact, the Drug Injury Lawyers with Ferrer, Poirot & Wansbrough point out that the U.S. Food and Drug Administration has recently been cracking down on the sterility of compounding facilities across the country.

Most recently, a press release from the agency warned consumers not to take any product manufactured by NuVision Pharmacy in Dallas, Texas, due to contamination risks. Reports indicate the problems with sterility came to the agency’s attention in April of this year after receiving reports of patients becoming ill after receiving an injection that was prepared by the company. Further inspections and testing raised further concern regarding the safety and sterility of the company’s products, resulting in a recall of the two particular injections in question.

When the FDA called for the company to recall all of its products due to safety concerns though, the company refused. The FDA has now asked all medical professionals to pull the company’s products form their shelves and to not administer the drugs to patients.

The Firm’s team of Personal Injury Lawyers also suggest anyone who has been harmed by a medication given to them by a physician or their staff to discuss their legal options with an attorney.


FDA Recalls All Products From Texas Compounding Pharmacy Due To Contamination Risks

by Staff Blogger | August 13th, 2013

August 13, 2013

The U.S. Food and Drug Administration has partnered with Specialty Compounding, LLC, based in Cedar Park, Texas, in initiating the voluntary recall of all lots of the company’s sterile medications due to risks of contamination. Reports indicate that the recall was initiated after numerous reports emerged of patients suffering a Texas Drug Injury after using the products.

According to an FDA Press Release, 15 patients reportedly became ill after receiving injections produced by the company while being cared for at two hospitals in Corpus Christi. The victims had received IV Infusions of a mineral supplement as part of their treatment, but soon developed a deadly bacterial bloodstream infection. Testing concluded that the medications the patients were given were contaminated with that particular strain of bacteria.

Anyone who is in possession of the affected products has been instructed to halt their use immediately and then contact Specialty Compounding to return any unexpired medications.

Compounding pharmacies have faced heavy scrutiny and more inspections after a facility in Massachusetts was found to be responsible for contaminating drugs that led to a massive fungal meningitis outbreak that claimed 63 lives and left 749 others sickened.

The Texas Drug Injury Lawyers with Ferrer, Poirot & Wansbrough are aware of the dangers contaminated drugs can pose to consumers. That is why the firm is here to help anyone who has been harmed by using such a product.

FDA Recalls Certain Compounded Medications Due To Contamination

by Staff Blogger | June 4th, 2013

June 4, 2013

Last week, the U.S. Food and Drug Administration (FDA) announced it would be initiating a voluntary recall on all medications compounded by the Main Street Family Pharmacy, LLC. Reports indicate the recall is being conducted due to contamination of the products that can lead to a patient suffering a serious Compounded Drug Injury.

According to an FDA Press Release, three lots of the company’s preservative-free methylprednisolone acetate injections led to a total of seven patients developing abscesses on their skin at the site of the injection. One of those abscesses has been determined to be caused by a fungal infection. Testing later determined the products were contaminated with a fungus that led to the infections. As a precaution, the FDA and the company decided to recall all products compounded at the facility.

Experts say the incident is similar to the case of a recent fungal meningitis outbreak that claimed the lives of dozens and left hundreds sickened.

Those who are in possession of the affected products have been instructed to consult with Main Street Family Pharmacy on proper disposal. Those who received a medication compounded by the facility have been told to discuss their concerns with their doctor or physician.

The Drug Injury Lawyers with Ferrer, Poirot & Wansbrough are aware of the risks posed by consuming a contaminated product. The firm may be able to help if you were harmed by a medication given to you by a physician.